Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 96, NWS Milwaukee, WI

June 26, 2005Jefferson County, Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2005, 6:31 PM CDT for Jefferson County, Rock County, Wisconsin. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 6:31 PM CDT (23:31 UTC)
Expired
Jun 26, 2005, 7:04 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:35 PM CDTTSTM WND DMG4 N Milton, WITREES DOWN NEAR VOGEL AND COUNTY LINE ROAD.
Jun 26, 6:40 PM CDTTSTM WND DMG5 S Fort Atkinson, WITREES DOWN ALONG GROGAN ROAD.
Jun 26, 6:45 PM CDTTSTM WND DMG1 Nw Busseyville, WITREE DOWN AND POWER LINES DOWN ALONG ROCKDALE ROAD.
Jun 26, 6:55 PM CDTTSTM WND GST 44Fort Atkinson, WISCHOOL WEATHER NET SITE...PURDY ELEMENTARY SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 262332
SVRMKX
WIC055-105-270000-
/O.NEW.KMKX.SV.W.0096.050626T2331Z-050627T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
  SOUTHWEST JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 700 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILTON...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON...LAKE RIPLEY AND JEFFERSON AROUND 700 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4268 8901 4257 8878 4284 8877 4303 8873
      4309 8901

$$

HENTZ
3 follow-up statements
000 
WWUS53 KMKX 262340
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT SUN JUN 26 2005

WIC055-105-270000-
/O.CON.KMKX.SV.W.0096.000000T0000Z-050627T0000Z/
ROCK-JEFFERSON-
638 PM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR 
SOUTHWEST JEFFERSON AND EASTERN ROCK COUNTIES...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILTON...MOVING
NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT ATKINSON BY 650 PM CDT...
  JEFFERSON BY 700 PM CDT...

LAT...LON 4268 8901 4257 8878 4284 8877 4303 8873
      4309 8901

$$

HANSING
000 
WWUS53 KMKX 262353
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT SUN JUN 26 2005

WIC055-105-270000-
/O.CON.KMKX.SV.W.0096.000000T0000Z-050627T0000Z/
ROCK-JEFFERSON-
652 PM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR 
SOUTHWEST JEFFERSON AND EASTERN ROCK COUNTIES...

AT 648 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR FORT ATKINSON...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON BY 700 PM CDT...

LAT...LON 4268 8901 4257 8878 4284 8877 4303 8873
      4309 8901

$$

HANSING
000 
WWUS53 KMKX 270004
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT SUN JUN 26 2005

WIC055-105-270012-
/O.EXP.KMKX.SV.W.0096.000000T0000Z-050627T0000Z/
ROCK-JEFFERSON-
702 PM CDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHWEST 
JEFFERSON AND EASTERN ROCK COUNTIES HAS WEAKENED. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND ROCK COUNTY HAS BEEN 
ALLOWED TO EXPIRE.

STRONG GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE NEAR THE ROCK AND 
WALWORTH COUNTY LINE AS WELL AS SOUTH CENTRAL JEFFERSON COUNTY.

LAT...LON 4268 8901 4257 8878 4284 8877 4303 8873
      4309 8901

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 26, 2:30 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SUN JUN 26 2005

.DISCUSSION...FORECAST FOCUS IS ON HEAT AND HUMIDITY AND THUNDERSTORM
POTENTIAL NEAR AND SHORT TERM...WITH TIMING OF COOLER AND DRIER
CONDITIONS IN LONG TERM.

.NEAR TERM (TONIGHT)...
EXPECT EVENING SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH
WEAK SHORT WAVE AND LEFTOVER OUTFLOW FROM MORNING CONVECTION...BUT
LITTLE OR NO PRECIPITATION OVERNIGHT DUE TO LACK OF FORCING
AVAILABLE.

.SHORT TERM (MONDAY THROUGH WEDNESDAY)...

HEAT AND HUMIDITY FOR MONDAY AND TUESDAY WITH STORMS FOR WEDNESDAY
AND WEDNESDAY NIGHT.

MOISTURE AND INSTABILITY TO REMAIN IN PLACE FOR THE SHORT TERM.
TIMING OF LIFT IS PROBLEMATIC AT BEST. BEST LOW LEVEL CONVERGENCE
IS TIED TO WARM FRONT AND SHORT WAVES THAT ENHANCE THE LOW LEVEL
CONVERGENCE AND REMOVE ANY CAPPING. AT THIS POINT...NO SIMPLE WAY TO
DETERMINE WHEN THESE FACTORS WILL BE PHASING TOGETHER GIVEN THE
SOUTHWEST FLOW REGIME AND OUTFLOW BOUNDARIES THAT PROVIDE FOCUS
FOR CONVECTION TO DEVELOP.

SO WILL GO WITH NOMINAL POPS FOR MONDAY THROUGH TUESDAY. WILL
INCREASE POPS FOR WEDNESDAY AND WEDNESDAY NIGHT AS DYNAMICS
ARE MORE READILY APPARENT WITH COLD FRONT...STRONG SHORT WAVE AND
UPPER/LOW LEVEL JET INTERACTIONS MORE LIKELY.

.LONG TERM (THURSDAY THROUGH SUNDAY)...

COOLER AND DRIER CONDITIONS FOR THURSDAY NIGHT AND FRIDAY. WARM
AND HUMID CONDITIONS RETURN FOR SATURDAY WITH PRECIPITATION CHANCES
INCREASING FOR SUNDAY.

WILL KEEP LOW POPS IN FOR THURSDAY AS SHORT WAVE MOVES THROUGH DURING
THE DAY. THEN DRY THEREAFTER.

RELATIVELY FAST MOVING ZONAL FLOW FOR THIS TIME OF YEAR IS
KEEPING SYSTEMS ON THE MOVE ACROSS THE NORTHERN PLAINS AND
GREAT LAKES FOR THE LONG TERM PERIOD. THE GFS AND ECMWF ARE IN
GENERAL AGREEMENT AND ARE USED FOR THIS DISCUSSION.

TIMING OF COLD FRONT WITH COOLER/DRIER CONDITIONS IS MAIN CHALLENGE
AT THIS POINT. COLD FRONT THROUGH CWA THURSDAY MORNING WITH
END TO PRECIPITATION THURSDAY WITH DRIER AND COOLER CONDITIONS
FOR THURSDAY NIGHT AND FRIDAY. RETURN FLOW BECOMES REESTABLISHED
SATURDAY WITH INCREASE IN HEAT AND HUMIDITY FOR SUNDAY ON THE
BACKSIDE OF SURFACE HIGH. WITH INSTABILITY AND MOISTURE IN
PLACE WITH FAST MOVING SHORT WAVES...LOW PROBABILITIES ARE WISE
FOR SUNDAY ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

EISE
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT SUN JUN 26 2005

WIZ046-047-051-052-056>060-062>072-271000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND
GUSTY WINDS TO 45 MPH ARE POSSIBLE. SOME OF THE STRONGER STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL.

OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON...HIGH TEMPERATURES IN
THE UPPER 80S AND HIGH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS
AROUND 95 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PORTIONS OF SOUTH
CENTRAL WISCONSIN...ROUGHLY NORTH AND WEST OF A LINE FROM MINERAL
POINT...TO POYNETTE...TO RIPON. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF
THESE STORMS MAY BE SEVERE.

HOT TEMPERATURES IN THE LOW 90S MONDAY ALONG WITH HUMID CONDITIONS
WILL PRODUCE HEAT INDICES BETWEEN 95 AND 100 DEGREES DURING THE
AFTERNOON.  ON TUESDAY HIGH TEMPERATURES IN THE UPPER 80S AND MUGGY
CONDITIONS...WILL RESULT IN HEAT INDEX READINGS AROUND 95 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-271000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
500 AM CDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST FOR TODAY AND EARLY TONIGHT. THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT SOME SMALL HAIL AND
GUSTY WINDS TO 35 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. THERE
IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME OF THESE
STORMS MAY BE SEVERE.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

ZAJDEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:08 PM CDTSevere Thunderstorm WarningMKXDane39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.